Wisconsin, 2008

Tornado and Damaging Winds in Wisconsin, July 11, 2008

July 11, 2008 · NWS MPX · 11 events in 4 counties and zones

Instability ahead of a cold front which moved from the Central Dakotas on the morning of the 11th, to West Central Wisconsin, by the late evening hours, was the prime ingredient for scattered to numerous severe thunderstorms across the region, during this period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Instability ahead of a cold front which moved from the Central Dakotas on the morning of the 11th, to West Central Wisconsin, by the late evening hours, was the prime ingredient for scattered to numerous severe thunderstorms across the region, during this period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 11, 4:50 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Jul 11, 4:50 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT FRI JUL 11 2008

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED AT 245 PM CDT FRI JUL 11 2008/

STRONG UPPER LEVEL TROUGH ALONG WITH A POTENT COLD FRONT...WILL PUSH
ACROSS MUCH OF THE UPPER MIDWEST THIS EVENING AND OVERNIGHT. TSRA
EXPECTED TO FIRE ALONG THE COLD FRONT AND TREK EAST OVER INTO
WESTERN WISCONSIN TONIGHT. SFC TEMPS HAVE SOARED INTO THE UPPER 80S
AND LOWER 90S AHEAD OF THE FRONT OVER WEST CENTRAL MN. LAPSWRF MODEL
HAS TSRA DEVELOPING AND BECOMES MORE WIDESPREAD BETWEEN 23Z-02Z OVER
EAST CENTRAL MN. THE INTIAL SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS AND TORRENTIAL RAINS. A FEW DECRETE SUPERCELLS COULD PRODUCE
TORNADOES. EXPECT MORE OF A LINEAR LINE OF TSRA OCCURRING LATER THIS
EVENING/OVERNIGHT.  PRECIP WATER VALUES INCREASE TO OVER 2.00
INCHES.  WET BULB ZERO ARE OVER 12000 FEET. CAP STRENGTH(INHIBITION
FOR DEVELOPMENT OF TSRA) REMAINS FAIRLY STRONG ACROSS MUCH OF THE
FORECAST AREA AT THIS TIME. AIRMASS SHOULD RAPIDLY DESTABLIZED IN
THE VICINITY AND JUST AHEAD OF THE COLD FRONT.

PRECIP MOVING OUT OF CWA OVERNIGHT...THEN A DRY WEATHER PATTERN OVER
THE NEXT FEW DAYS. DRY NORTHWEST AIR FLOW PREVAILING OVER THE UPPER
MIDWEST THROUGH MONDAY.

MEDIUM AND LONG RANGE MODELS...ALL INDICATE A RATHER UNSETTLED
WEATHER PATTERN OVER THE UPPER MIDWEST WITH SEVERAL WEAK SHORT WAVE
TROUGH MOVING THROUGH THE WESTERLY FLOW.

&&

.AVIATION.../00Z TAF ISSUANCE/

MAIN TAF CONCERNS HAVE TO DO WITH N TO S ORIENTED LINE OF STORMS
MARCHING ACRS MN ATTM. LINE MORE SOLID OVER THE NRN HALF OF THE
FA...AFFECTING MAINLY STC...BUT BKN CONVECTION BEGINNING TO FILL
IN OVR SWRN MN...WHICH WILL EVENTUALLY AFFECT THE REST OF THE TAF
SITES...EXCEPT AXN. TIMING HAS SLOWED DOWN A BIT...WITH MSP LIKELY
TO BE AFFECTED AROUND/JUST AFT SUNSET. CONVECTION SHUD CLEAR ALL
THE TAF SITES BY 06Z. THE LINE OF STORMS COULD PRODUCE VERY GUSTY
WINDS AND PSBLY SOME HAIL AS THEY PASS. GUSTY WINDS IN PRETTY MUCH
ALL THE TAFS...BUT ATTM...HAVE NOT INCLUDED ANY GR/GS IN ANY OF
THEM. WILL CONT TO MONITOR TO SEE IF INCLUSION NEEDED IN UPDATES
OR RIGHT BEFORE TAF ISSUANCE. AS CDFNT PASSES...WINDS WILL SHIFT
TO A W TO NW DIRN...REMAINING GUSTY THRU THE ENTIRE TAF PD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JVM/KAT
Hazardous weather outlook, Jul 11, 4:34 PM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT FRI JUL 11 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
122245-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
534 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER
PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN. THE STORMS ARE LIKELY TO PRODUCE LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL RAINS. ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 94 CORRIDOR OVER CENTRAL
MINNESOTA PRIOR TO MIDNIGHT.

THE THUNDERSTORMS ARE EXPECTED TO MOVE OVER WESTERN WISCONSIN
AFTER 900 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
BEGINNING TUESDAY AND CONTINUING THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED ACROSS THE OUTLOOK AREA THIS
EVENING. SKYWARN SPOTTER ACTIVATION MAYBE NEEDED DURING THE
OVERNIGHT HOURS OVER WEST CENTRAL WISCONSIN.

In the hours before

Local storm report, Jul 11, 7:38 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     2 SSE GRASSTON          45.77N 93.14W
07/11/2008                   KANABEC            MN   TRAINED SPOTTER

            AT LEAST 6 TREES WERE DOWNED 4 MILES NORTH OF BRAHAM.

&&

MKM
Local storm report, Jul 11, 7:39 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             HEWITT                  46.32N 95.09W
07/11/2008  M0.75 INCH       TODD               MN   FIRE DEPT/RESCUE

0515 PM     HAIL             5 E HEWITT              46.32N 94.98W
07/11/2008  M0.75 INCH       TODD               MN   LAW ENFORCEMENT

            NEAR INTERSECTION OF 210/11.

0516 PM     HAIL             6 WSW STAPLES           46.33N 94.92W
07/11/2008  M1.00 INCH       TODD               MN   EMERGENCY MNGR

0530 PM     HAIL             3 SW MURDOCK            45.19N 95.44W
07/11/2008  E0.75 INCH       SWIFT              MN   STORM CHASER

0535 PM     HAIL             8 SE STARBUCK           45.53N 95.42W
07/11/2008  M2.75 INCH       POPE               MN   PUBLIC

0550 PM     HAIL             1 W SUNBURG             45.35N 95.26W
07/11/2008  M0.75 INCH       SWIFT              MN   LAW ENFORCEMENT

0554 PM     HAIL             3 SE MOTLEY             46.31N 94.60W
07/11/2008  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0607 PM     HAIL             BELGRADE                45.45N 95.00W
07/11/2008  E0.88 INCH       STEARNS            MN   FIRE DEPT/RESCUE

0609 PM     HAIL             NEW LONDON              45.30N 94.95W
07/11/2008  M1.00 INCH       KANDIYOHI          MN   TRAINED SPOTTER

0611 PM     HAIL             BELGRADE                45.45N 95.00W
07/11/2008  M0.88 INCH       STEARNS            MN   FIRE DEPT/RESCUE

0625 PM     HAIL             3 SW SPICER             45.20N 94.98W
07/11/2008  M0.75 INCH       KANDIYOHI          MN   TRAINED SPOTTER

0629 PM     TORNADO          1 SW WILLMAR            45.11N 95.06W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            ONE QUARTER MILE SW OF WILMAR WITH DEBRIS IN THE AIR.
            STILL ON THE GROUND MOVING EAST AT 15 MPH.

0632 PM     TORNADO          SE WILLMAR              45.12N 95.05W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            NEAR INTERSECTION OF COUNTY ROAD 8 AND 19.

0632 PM     FUNNEL CLOUD     5 N WILLMAR             45.20N 95.05W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

0638 PM     TORNADO          1 E WILLMAR             45.12N 95.03W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            APPROXIMATELY 200 YARDS WIDE. HIT A FARM AND PICKED UP A
            LARGE AMOUNT OF METAL DEBRIS. MOVING 40 TO 50 MPH TOWARD
            THE EAST.

0642 PM     TORNADO          3 E WILLMAR             45.12N 94.99W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            TORNADO WEAKENED INTO THE ROPE STAGE. MOVING ENE AT
            APPROXIMATELY 40 TO 50 MPH.

0645 PM     TORNADO          4 SE WILLMAR            45.08N 95.01W
07/11/2008                   KANDIYOHI          MN   LAW ENFORCEMENT

            2 HOUSES HEAVILY DAMAGED ON SW 26TH AVE NEAR 40TH ST
            SOUTHEAST. FARM MACHINERY DAMAGED. MAIN SWATH OF DAMAGE
            OCCURRED ALONG COUNTY ROAD 19, BETWEEN HWY 71 AND COUNTY
            ROAD 8.

0646 PM     TSTM WND DMG     1 S WILLMAR             45.11N 95.05W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            SHED FLATTENED. SMALL TRAILOR TURNED ON ITS SIDE. SEVERAL
            FARM TRACTORS TURNED ON THEIR SIDES. OCCURRED AT 23171 S.
            WILMAR ROAD AND COUNTY RD. 19. DAMAGE RESULTED FROM
            TORNADO.

0647 PM     TORNADO          8 W WILLMAR             45.12N 95.21W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            OCCURRED NEAR HIGHWAY 40 AND JUST EAST OF COUNTY ROAD 7.

0648 PM     FUNNEL CLOUD     BELVIEW                 44.61N 95.33W
07/11/2008                   REDWOOD            MN   PUBLIC

0648 PM     FUNNEL CLOUD     DELHI                   44.60N 95.21W
07/11/2008                   REDWOOD            MN   PUBLIC

0648 PM     FUNNEL CLOUD     1 SW GROVE CITY         45.14N 94.70W
07/11/2008                   MEEKER             MN   TRAINED SPOTTER

0653 PM     TSTM WND GST     1 SW LITTLE FALLS       45.97N 94.38W
07/11/2008  M62.00 MPH       MORRISON           MN   TRAINED SPOTTER

            62 MPH GUST RECORDED WITH DOZENS OF TREES DOWN IN
            VICINITY.

0654 PM     TORNADO          1 E WILLMAR             45.12N 95.03W
07/11/2008                   KANDIYOHI          MN   TRAINED SPOTTER

            ONE HOUSE SEVERELY DAMAGED. TWO TURKEY BARNS FLATTENED.

0655 PM     HAIL             DANUBE                  44.79N 95.10W
07/11/2008  M0.88 INCH       RENVILLE           MN   FIRE DEPT/RESCUE

0658 PM     HAIL             5 WNW OLIVIA            44.79N 95.10W
07/11/2008  M0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

0700 PM     HAIL             3 N LITTLE FALLS        46.02N 94.36W
07/11/2008  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0700 PM     TSTM WND DMG     1 ESE ST JOSEPH         45.56N 94.31W
07/11/2008                   STEARNS            MN   TRAINED SPOTTER

            TIME ESTIMATED. 1 FT TREE DOWNED.

0702 PM     TSTM WND GST     3 WNW HARDING           46.14N 94.11W
07/11/2008  M67.00 MPH       MORRISON           MN   MESONET

            MEASURED BY MNDOT ROAD SENSOR ON HWY 25 AT MILE POST 140.

0714 PM     TSTM WND GST     7 S HILLMAN             45.91N 93.89W
07/11/2008  M67.00 MPH       MORRISON           MN   TRAINED SPOTTER

0714 PM     TSTM WND GST     WAITE PARK              45.55N 94.22W
07/11/2008  M84.00 MPH       STEARNS            MN   TRAINED SPOTTER

0717 PM     TSTM WND DMG     5 N WATKINS             45.39N 94.41W
07/11/2008                   STEARNS            MN   TRAINED SPOTTER

            FIFTEEN FOOT TREE DOWNED.

0720 PM     TSTM WND GST     ELK RIVER               45.33N 93.57W
07/11/2008  E65.00 MPH       SHERBURNE          MN   TRAINED SPOTTER

0720 PM     TSTM WND DMG     WAITE PARK              45.55N 94.22W
07/11/2008                   STEARNS            MN   TRAINED SPOTTER

            POWER LINES TOPPLED, MULTIPLE TREES DOWNED.

0726 PM     TSTM WND GST     4 NNE HUTCHINSON        44.94N 94.35W
07/11/2008  E62.00 MPH       MCLEOD             MN   MESONET

            62 MPH WIND GUST MEASURED AT HOOK LAKE RD.

0734 PM     HAIL             7 N HUTCHINSON          44.99N 94.37W
07/11/2008  M0.75 INCH       MEEKER             MN   TRAINED SPOTTER

0743 PM     TSTM WND GST     2 SE CLEARWATER         45.39N 94.02W
07/11/2008  M68.00 MPH       WRIGHT             MN   MESONET

            68 MPH WIND GUST AT MNDOT ROAD WEATHER SENSOR ON I94 AT
            MILE MARKER 180.

0750 PM     TSTM WND DMG     4 SE BOCK               45.75N 93.50W
07/11/2008                   KANABEC            MN   TRAINED SPOTTER

            5 PINE TREES DOWNED UP TO 1 1/2 FT DIAMETER. SOME ON
            POWER LINES. WIND GUST OF 48 MPH RECORDED.

0751 PM     HAIL             MONTICELLO              45.30N 93.80W
07/11/2008  M0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

            OCCURRED AT INTERSECTION OF 25 AND 137TH.

0753 PM     TSTM WND GST     MONTICELLO              45.30N 93.80W
07/11/2008  E65.00 MPH       WRIGHT             MN   TRAINED SPOTTER

            DEBRIS ON ROAD, LARGE BRANCHES DOWNED.

0757 PM     FUNNEL CLOUD     ELK RIVER               45.33N 93.57W
07/11/2008                   SHERBURNE          MN   TRAINED SPOTTER

            OCCURRED 1 MILE WEST OF ELK RIVER GOLF CLUB.

0800 PM     TSTM WND DMG     2 SSE GRASSTON          45.77N 93.14W
07/11/2008                   KANABEC            MN   TRAINED SPOTTER

            AT LEAST 6 TREES WERE DOWNED 4 MILES NORTH OF BRAHAM.

0800 PM     TSTM WND DMG     MAYER                   44.88N 93.89W
07/11/2008                   CARVER             MN   TRAINED SPOTTER

            TWO TO THREE INCH TREE LIMBS SEVERED.

0800 PM     TSTM WND DMG     MONTROSE                45.07N 93.91W
07/11/2008                   WRIGHT             MN   TRAINED SPOTTER

            COMMERCIAL GREENHOUSE TOPPLED OVER NEAR COUNTY ROAD 12
            AND HIGHWAY 12.

0804 PM     FUNNEL CLOUD     1 NW ELK RIVER          45.34N 93.58W
07/11/2008                   SHERBURNE          MN   TRAINED SPOTTER

0808 PM     TSTM WND DMG     MONTICELLO              45.30N 93.80W
07/11/2008                   WRIGHT             MN   TRAINED SPOTTER

            SEVENTEEN INCH DIAMETER TREE DOWN. FIFTEEN INCH DIAMETER
            TREE TOPPLED. TOTAL OF 5 TREES DOWNED.

0814 PM     TSTM WND GST     2 W NEW ULM             44.32N 94.51W
07/11/2008  M59.00 MPH       BROWN              MN   MESONET

            59 MPH WIND GUST RECORDED AT THE NEW ULM AIRPORT.

0816 PM     HAIL             NORWOOD/YOUNG AMERICA   44.78N 93.92W
07/11/2008  M0.75 INCH       CARVER             MN   TRAINED SPOTTER

0816 PM     HAIL             ZIMMERMAN               45.44N 93.59W
07/11/2008  M0.75 INCH       SHERBURNE          MN   TRAINED SPOTTER

            OCCURRED 2 MILES SOUTH OF COUNTY ROAD 4.

0819 PM     TSTM WND GST     4 S BROOKLYN PARK       45.06N 93.36W
07/11/2008  M58.00 MPH       HENNEPIN           MN   ASOS

            58 MPH WIND GUST RECORDED AT CRYSTAL AIRPORT.

0827 PM     TSTM WND DMG     1 N HILLTOP             45.07N 93.25W
07/11/2008                   ANOKA              MN   AMATEUR RADIO

            7 INCH DIAMETER TREES DOWN AT HWY 65 AND I694.

&&

AJZ
Local storm report, Jul 11, 7:42 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
842 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             ZIMMERMAN               45.44N 93.59W
07/11/2008  M0.75 INCH       SHERBURNE          MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 11, 7:45 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     DALBO                   45.69N 93.44W
07/11/2008                   ISANTI             MN   TRAINED SPOTTER

            EIGHT TO 10 INCH DIAMETER TREES DOWN.

&&

AJZ
Local storm report, Jul 11, 7:48 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             BELLE PLAINE            44.62N 93.76W
07/11/2008  M0.75 INCH       SCOTT              MN   AMATEUR RADIO

&&

MKM
Local storm report, Jul 11, 7:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     4 N VINELAND            46.24N 93.77W
07/11/2008                   AITKIN             MN   TRAINED SPOTTER

            TREES DOWN BETWEEN VINELAND AND PINE CENTER. OCCURRED ON
            COUNTY ROAD 25.

&&

AJZ

The radar

The Minneapolis radar (KMPX), 111 km away, was scanning. The volume nearest the first event began at 01:50 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Polk

When
July 11, 7:51 PM CST to 7:53 PM CST
Where
Polk County, 2.3 mi E of Amery to 2.4 mi E of Amery
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
45.320, -92.323

Numerous trees broken or toppled.

Thunderstorm Wind, Polk

When
July 11, 7:55 PM CST
Where
Polk County, Osceola Muni Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.320, -92.700

A few trees downed.

Thunderstorm Wind, St. Croix

When
July 11, 7:55 PM CST
Where
St. Croix County, 0.69 mi N of Somerset
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.130, -92.680

A few trees downed.

Thunderstorm Wind, Polk

When
July 11, 7:59 PM CST
Where
Polk County, 3.5 mi SE of Osceola
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
45.284, -92.669

Several trees felled.

Thunderstorm Wind, Polk

When
July 11, 8:00 PM CST
Where
Polk County, 0.84 mi SE of Wanderoos
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.290, -92.490

Tree toppled on power line along 60th avenue.

Thunderstorm Wind, St. Croix

When
July 11, 8:00 PM CST
Where
St. Croix County, Star Prairie
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.200, -92.530

Tree toppled.

Thunderstorm Wind, Polk

When
July 11, 8:20 PM CST
Where
Polk County, 1.46 mi SSE of Amery
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.300, -92.360

A few trees felled.

Thunderstorm Wind, St. Croix

When
July 11, 8:20 PM CST
Where
St. Croix County, 1.19 mi SE of Deer Park
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.170, -92.360

Tree downed across a road.

Thunderstorm Wind, Barron

When
July 11, 8:30 PM CST
Where
Barron County, 2.29 mi NNW of Arland
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.360, -92.040

A tree toppled.

Thunderstorm Wind, Dunn

When
July 11, 9:00 PM CST
Where
Dunn County, 0.85 mi NE of Menomonie
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.890, -91.910

Six to 8 inch tree limbs toppled.

Thunderstorm Wind, Dunn

When
July 11, 9:00 PM CST
Where
Dunn County, North Menomonie
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
44.900, -91.930

One tree reported felled.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyThe tornado archive for Wisconsin, 2008Warnings in Wisconsin, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139351, 129321, 129324, 139228, 129327, 129328, 129329, 129330, 129331, 129332, 139305.